Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Dodge City, KS

April 27, 2012Hamilton County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 27, 2012, 7:01 PM MDT for Hamilton County, Kearny County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2012, 7:01 PM MDT (01:01 UTC)
Expired
Apr 27, 2012, 7:45 PM MDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hamilton County, KS, Kearny County, KS

The radar

The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:02 PM MDTHAIL 14 Wnw Syracuse, KS
Apr 27, 7:06 PM MDTHAIL 0.753 N Syracuse, KS
Apr 27, 7:08 PM MDTHAIL 11 E Syracuse, KS
Apr 27, 7:20 PM MDTHAIL 1.251 Wsw Kendall, KSMAINLY QUARTER BUT A FEW HALF DOLLAR SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS53 KDDC 280101
SVRDDC
KSC075-093-280145-
/O.NEW.KDDC.SV.W.0042.120428T0101Z-120428T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM MDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMILTON COUNTY IN SOUTHWEST KANSAS...
  SOUTHWESTERN KEARNY COUNTY IN SOUTHWEST KANSAS...

* UNTIL 745 PM MDT/845 PM CDT/

* AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES NORTH OF JOHNSON CITY.  THIS STORM WAS
  NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...
  MAINLY RURAL AREAS OF CENTRAL HAMILTON AND SOUTHWESTERN KEARNY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3816 10186 3805 10140 3773 10145 3796 10194
TIME...MOT...LOC 0102Z 180DEG 0KT 3777 10182
WIND...HAIL <50MPH 1.00IN

$$

18
2 follow-up statements
224 
WWUS53 KDDC 280106
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT FRI APR 27 2012

KSC075-093-280145-
/O.CON.KDDC.SV.W.0042.000000T0000Z-120428T0145Z/
KEARNY KS-HAMILTON KS-
706 PM MDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HAMILTON AND SOUTHWESTERN KEARNY COUNTIES UNTIL 745 PM MDT/845 PM
CDT/...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SYRACUSE...AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...
  KENDALL...
  MAINLY RURAL AREAS OF CENTRAL HAMILTON AND SOUTHWESTERN KEARNY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3816 10186 3805 10140 3773 10145 3796 10194
TIME...MOT...LOC 0105Z 296DEG 24KT 3803 10174
WIND...HAIL <50MPH 1.00IN

$$

18
306 
WWUS53 KDDC 280120
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
820 PM CDT FRI APR 27 2012

KSC075-093-280145-
/O.CON.KDDC.SV.W.0042.000000T0000Z-120428T0145Z/
KEARNY KS-HAMILTON KS-
720 PM MDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HAMILTON AND SOUTHWESTERN KEARNY COUNTIES UNTIL 745 PM MDT/845 PM
CDT/...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES EAST OF SYRACUSE...AND MOVING SOUTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  KENDALL...
  MAINLY RURAL AREAS OF EASTERN HAMILTON AND SOUTHWESTERN KEARNY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3791 10171 3812 10167 3805 10140 3773 10145
TIME...MOT...LOC 0120Z 296DEG 24KT 3798 10163
WIND...HAIL <50MPH 1.00IN

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:20 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 27, 5:20 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
620 PM CDT FRI APR 27 2012

...UPDATE TO AVIATION FOR 00Z TAFS...

.SYNOPSIS...
ISSUED AT 135 PM CDT FRI APR 27 2012

A COMPACT, YET SIGNIFICANT UPPER LOW WAS CENTERED NEAR HOXIE, KS AT
18Z.  THE SURFACE LOW IN RESPONSE WAS LOCATED VERY NEAR THE UPPER
LOW CENTER.  THE DOWNSLOPE MODIFIED COLD FRONT CONTINUED TO MOVE
EAST EXTENDING FROM NEAR RUSSELL TO ANTHONY IN CENTRAL TO SOUTH
CENTRAL KANSAS. WEST OF THE FRONT...SURFACE WINDS HAVE INCREASED
MARKEDLY ACROSS SOUTHWEST KANSAS...ESPECIALLY IN THE GARDEN CITY TO
ULYSSES AREAS...WHERE OBSERVATIONS OF 32-35 KNOTS SUSTAINED ARE
COMING IN WITH SOME GUSTS IN THE 44-48 KNOT RANGE...WHICH WAS
GETTING CLOSE TO HIGH WIND WARNING CRITERIA.  RESIDUAL SURFACE
MOISTURE WAS WRAPPING AROUND THE LOW ON THE WEST AND SOUTHWEST
SIDE...WITH IN THE UPPER 40S TO NEAR 50 FROM LA JUNTA EAST AND
SOUTHEAST TO MUCH OF SOUTHWEST KANSAS...DESPITE THE WEST WINDS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 135 PM CDT FRI APR 27 2012

THE MAIN CHALLENGE WILL BE WHAT BECOMES OF ANY SURFACE-BASED
CONVECTION GENERATED OVER THE HIGHER ELEVATION OF SOUTHEAST COLORADO
WHERE SOME RESIDUAL MOISTURE RESIDES.  JUST ABOUT ALL OF THE HIGH
RESOLUTION MODEL (BOTH CONVECTION-ALLOWING AND CONVECTIVE
PARAMETERIZATION MODELS) GENERATE SOME STORMS NEAR OR SOUTHEAST OF
THE PALMER DIVIDE AND MOVE IT SOUTHEAST TOWARD FAR SOUTHEAST
COLORADO/FAR SOUTHWEST KANSAS BY EARLY THIS EVENING.  HAVE DECIDED
TO GO WITH SOME 20-30 POPS IN THE FAR SOUTHWEST COUNTIES THROUGH THE
MID EVENING HOURS TO ACCOUNT FOR THIS.  AS FAR AS TEMPERATURES
GO...CLEARING SKIES SHOULD ALLOW TEMPERATURES TO FALL DOWN INTO THE
LOWER 40S ACROSS MUCH OF THE FORECAST AREA WEST AND NORTH OF A
LIBERAL TO DODGE CITY TO HAYS LINE...THANKS TO DIMINISHING NORTH
WINDS TO 7 KNOTS OR LESS FOR RADIATIONAL COOLING.  ON SATURDAY...A
SMALL SURFACE HIGH WILL BE CENTERED OVER WESTERN KANSAS WITH
NORTHEAST SURFACE WINDS.  850MB TEMPERATURES OF +10 TO +13C ACROSS
SOUTHWEST KANSAS WILL SUPPORT HIGHS NEAR 70 FOR MOST OF THE AREA
UNDER CLEAR SKIES FOR THE MOST PART...AS THE NEW LARGER UPPER LOW
TAKING SHAPE OVER THE DAKOTAS WILL BE FAR ENOUGH AWAY TO PREVENT ANY
INFLUENCE ON HAZARDOUS SENSIBLE WEATHER ACROSS SOUTHWEST KANSAS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 350 PM CDT FRI APR 27 2012

AFTER THE STRONG UPPER-LEVEL TROUGH MENTIONED IN THE SHORT TERM
DISCUSSION PASSING THIS EVENING, THE ASSOCIATED COLD FRONT WILL PUSH
SOUTHEAST AND STALL OUT ACROSS SOUTHERN OKLAHOMA. HOWEVER,
UPPER-LEVEL TROUGHINESS WILL HANG BACK OVER THE ROCKIES THIS
WEEKEND, WITH AN ASSOCIATED JET STREAK ACROSS KANSAS. THUNDERSTORMS
WILL LIKELY DEVELOP ALONG THE FRONT SATURDAY NIGHT. BY SUNDAY SOME
OF THE MODELS MOVE THE FRONT BACK AS A WARM FRONT, TRIGGERING
THUNDERSTORMS ACROSS SOUTHWEST KANSAS. HOWEVER, THE ECMWF SCENARIO
OF DEVELOPING WIDESPREAD THUNDERSTORMS ALONG THE FRONT OVER OKLAHOMA
AND SOUTH CENTRAL KANSAS COULD PREVENT SIGNIFICANT RAINFALL FURTHER
NORTH. HOWEVER, 20-40% THUNDERSTORM CHANCES WERE MAINTAINED FROM
SATURDAY NIGHT THROUGH MONDAY GIVEN THE UNCERTAINTY. CLOUDS AND
POSSIBLE PRECIPITATION CHANCES TO THE NORTH OF THE FRONT WILL
PROBABLY KEEP HIGH TEMPERATURES IN THE 60S TO LOWER 70S WITH LOWS IN
THE 40S AND 50S. BY MONDAY, THE ROCKIES TROUGH WILL LIFT NORTHEAST
INTO SOUTHERN CANADA. BUT SOUTHWEST KANSAS WILL STILL BE IN THE
ENTRANCE REGION OF THE ASSOCIATED EXITING JET STREAK. GIVEN THE
STRONG ZONAL COMPONENT TO THE MID LEVEL WINDS AND ADDITIONAL
UPPER-LEVEL TROUGHING ACROSS THE NORTHWEST UNITED STATES, LEE
TROUGHING AND WARM ADVECTION WILL DEVELOP. THIS WILL TEND TO BRING
THE HIGHER DEWPOINTS AND WARMER TEMPERATURES BACK INTO WESTERN
KANSAS. THUS, THUNDERSTORMS ARE POSSIBLE ALONG THE LEE TROUGH OR
DRYLINE.

BY TUESDAY AND WEDNESDAY, THE NEXT JET STREAK WILL BE MOVING ACROSS
ROCKIES AND NORTHERN PLAINS. FRONTOLYSIS WILL OCCUR OVER OKLAHOMA,
WITH ANOTHER FRONT DEVELOPING ACROSS THE NORTHERN OR CENTRAL PLAINS.
A DRYLINE AND SURFACE FRONT WILL INTERSECT SOMEWHERE ACROSS THE
CENTRAL HIGH PLAINS REGION. THUNDERSTORMS CANNOT BE RULED OUT EITHER
DAY AS 60F DEWPOINTS WILL BE IN PLACE AHEAD OF THE DRYLINE. HOWEVER,
ANY THUNDERSTORMS WILL BE ISOLATED GIVEN THE POSITIONING OF THE
UPPER-LEVEL JET WELL TO THE NORTH. IT WILL BE WARMER BY THIS TIME,
WITH HIGHS IN THE 80S TO LOWER 90S AND LOWS IN THE 50S TO MID 60S.
THE HIGHEST MINIMUM TEMPERATURES, AS IS TYPICAL, WILL BE IN SOUTH
CENTRAL KANSAS WHERE DEWPOINTS WILL BE HIGHER.

A COLD FRONT IS PROGGED BY THE ECMWF/GEM/GFS TO SAG SOUTHWARD INTO
WESTERN KANSAS BY THURSDAY AS A SHORTWAVE TROUGH PASSES ACROSS THE
NORTHERN PLAINS. TEMPERATURES WILL BE VERY WARM WITH LOWS IN THE 50S
AND 60S AND HIGHS IN THE 80S AND 90S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 620 PM CDT FRI APR 27 2012

A COMPACT NEGATIVELY TILTED VORTMAX/500 HPA TROF IS MOVING ACROSS NC
KS THIS AFTERNOON. IN THE WAKE OF THIS DISTURBANCE, WRAP AROUND MOISTURE
IS OBSERVED ACROSS FAR E CO/FAR W KS. RUC FRCST SOUNDINGS ALSO SHOW
COLD AIR ADVECTION WITHIN THE 875 HPA-700 HPA LAYER W/ SPC MESOANALYSIS
INDICATING SBCAPE OF 500-1000 J/KG ACROSS WC KS/E CO. THIS HAS RESULTED
IN THE DEVELOPMENT OF CONVECTION. BELIEVE THIS ACTIVITY WILL REMAIN
ISOLATED ENOUGH TO NOT INCLUDE IN TAFS. IMMEDIATE CONCERN IS STRONG
NW WINDS THAT WILL SUBSIDE NEAR SUNSET. VFR CIGS WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  47  69  46  64 /  10   0  40  40
GCK  43  68  45  63 /  20   0  40  40
EHA  43  68  45  65 /  20   0  40  40
LBL  44  69  46  64 /  20   0  40  40
HYS  44  68  44  64 /  10   0  30  40
P28  53  71  50  65 /  10   0  60  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
KSZ043>045-061>065-074>080-085>088.

&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...FINCH
AVIATION...SUGDEN
Hazardous weather outlook, Apr 27, 5:58 PM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CDT FRI APR 27 2012

KSZ030-031-043>046-061>066-074>081-084>090-290000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
658 PM CDT FRI APR 27 2012 /558 PM MDT FRI APR 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY NORTHWEST OF A LINE FROM
SYRACUSE TO SCOTT CITY. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS A SERIES OF
DISTURBANCES MOVE ACROSS THE HIGH PLAINS. IT IS TOO EARLY TO TELL
WHETHER THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID/SUGDEN

In the hours before

Local storm report, Apr 27, 2:15 PM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
315 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             ELKHART                 37.00N 101.89W
04/26/2012  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

0655 PM     HAIL             ELKHART                 37.00N 101.89W
04/26/2012  E1.00 INCH       MORTON             KS   TRAINED SPOTTER

0700 PM     HAIL             3 N ELKHART             37.05N 101.90W
04/26/2012  E1.75 INCH       MORTON             KS   PUBLIC

0720 PM     HAIL             RICHFIELD               37.27N 101.78W
04/26/2012  E1.75 INCH       MORTON             KS   TRAINED SPOTTER

0724 PM     HAIL             11 NW JOHNSON CITY      37.68N 101.90W
04/26/2012  M1.00 INCH       STANTON            KS   PUBLIC

0745 PM     HAIL             2 ESE BIG BOW           37.55N 101.53W
04/26/2012  E1.00 INCH       STANTON            KS   TRAINED SPOTTER

0747 PM     HAIL             BIG BOW                 37.56N 101.56W
04/26/2012  E2.75 INCH       STANTON            KS   TRAINED SPOTTER

0749 PM     HAIL             3 ENE BIG BOW           37.58N 101.51W
04/26/2012  E0.88 INCH       GRANT              KS   STORM CHASER

0849 PM     TSTM WND GST     1 NNE SYRACUSE          37.99N 101.74W
04/26/2012  E56.00 MPH       HAMILTON           KS   AWOS

0745 AM     HAIL             HAYS                    38.88N 99.32W
04/27/2012  M0.88 INCH       ELLIS              KS   LAW ENFORCEMENT

&&

KSUGDEN
Local storm report, Apr 27, 2:19 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     HAIL             7 NNE VODA              39.13N 99.96W
04/27/2012  E0.88 INCH       TREGO              KS   PUBLIC

&&

JFINCH
Local storm report, Apr 27, 2:21 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             ELKHART                 37.00N 101.89W
04/26/2012  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

0655 PM     HAIL             ELKHART                 37.00N 101.89W
04/26/2012  E1.00 INCH       MORTON             KS   TRAINED SPOTTER

0700 PM     HAIL             3 N ELKHART             37.05N 101.90W
04/26/2012  E1.75 INCH       MORTON             KS   PUBLIC

0720 PM     HAIL             RICHFIELD               37.27N 101.78W
04/26/2012  E1.75 INCH       MORTON             KS   TRAINED SPOTTER

0724 PM     HAIL             11 NW JOHNSON CITY      37.68N 101.90W
04/26/2012  M1.00 INCH       STANTON            KS   PUBLIC

0745 PM     HAIL             2 ESE BIG BOW           37.55N 101.53W
04/26/2012  E1.00 INCH       STANTON            KS   TRAINED SPOTTER

0747 PM     HAIL             BIG BOW                 37.56N 101.56W
04/26/2012  E2.75 INCH       STANTON            KS   TRAINED SPOTTER

0749 PM     HAIL             3 ENE BIG BOW           37.58N 101.51W
04/26/2012  E0.88 INCH       GRANT              KS   STORM CHASER

0849 PM     TSTM WND GST     1 NNE SYRACUSE          37.99N 101.74W
04/26/2012  E56.00 MPH       HAMILTON           KS   AWOS

0646 AM     HAIL             7 NNE VODA              39.13N 99.96W
04/27/2012  E0.88 INCH       TREGO              KS   PUBLIC

0745 AM     HAIL             HAYS                    38.88N 99.32W
04/27/2012  M0.88 INCH       ELLIS              KS   LAW ENFORCEMENT

&&

JFINCH
Local storm report, Apr 27, 3:57 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             3 S VODA                38.99N 100.02W
04/27/2012  E1.00 INCH       TREGO              KS   PUBLIC

&&

KSUGDEN
Local storm report, Apr 27, 4:03 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
503 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             3 S VODA                38.99N 100.02W
04/27/2012  E1.00 INCH       TREGO              KS   PUBLIC

&&

KSUGDEN
Special weather statement, Apr 27, 6:26 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
626 PM MDT FRI APR 27 2012

KSZ061-280115-
HAMILTON-
626 PM MDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF HOLLY...OR 12 MILES NORTHWEST OF
COOLIDGE...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3826 10205 3825 10198 3814 10154 3803 10156
      3779 10157 3802 10205
TIME...MOT...LOC 0026Z 293DEG 34KT 3816 10213

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:26 PM MDTSpecial Weather StatementDDCHamilton49 min
Apr 27, 7:30 PM MDTSevere Thunderstorm WarningDDCKearny30 min
Apr 27, 7:51 PM MDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Haskell, Kearny39 min
Apr 27, 8:31 PM MDTSpecial Weather StatementDDCGray44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.